Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 28, 2007, 7:50 AM PDT for Elko County, Nevada. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2007, 7:50 AM PDT (14:50 UTC)
- Expired
- Mar 28, 2007, 7:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 2.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 281450 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 750 AM PDT WED MAR 28 2007 NVZ013-033-290200- /O.NEW.KLKN.WI.Y.0004.070328T1450Z-070329T0200Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER 750 AM PDT WED MAR 28 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 55 MPH ARE EXPECTED TODAY. WINDS WILL SLOWLY DECREASE THIS EVENING TO 15 TO 30 MPH BY MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
2 follow-up statements
000 WWUS75 KLKN 281937 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1237 PM PDT WED MAR 28 2007 NVZ033-282045- /O.CAN.KLKN.WI.Y.0004.000000T0000Z-070329T0200Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1237 PM PDT WED MAR 28 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY. WINDS HAVE BEEN DECREASING OVER THE PAST COUPLE OF HOURS AND ARE NOW WELL BELOW WIND ADVISORY CRITERIA. NORTHWEST WINDS OF 15 TO 25 MPH CAN STILL BE EXPECTED THE REST OF THIS AFTERNOON AND TONIGHT. $$ NVZ013-290200- /O.CON.KLKN.WI.Y.0004.000000T0000Z-070329T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 1237 PM PDT WED MAR 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE UNTIL EARLY THIS EVENING BEFORE SLOWLY DECREASING TO 15 TO 30 MPH BY MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
000 WWUS75 KLKN 290138 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 638 PM PDT WED MAR 28 2007 NVZ013-290245- /O.EXP.KLKN.WI.Y.0004.000000T0000Z-070329T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 638 PM PDT WED MAR 28 2007 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. LOW PRESSURE CONTINUES TO MOVE EAST OVER UTAH AND WINDS ARE SLOWLY SUBSIDING THIS EVENING. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:18 AM PDT, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 28, 3:18 AM PDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 318 AM PDT WED MAR 28 2007 .SYNOPSIS...SNOW SHOWERS WILL LINGER THROUGH MID AFTERNOON WITH GRADUAL CLEARING FROM WEST TO EAST LATE THIS AFTERNOON. HIGH PRESSURE WILL ONCE AGAIN BUILD OVER THE AREA THURSDAY BRINGING DRIER CONDITIONS FOR THE END OF THE WEEK. && .SHORT TERM...TODAY THROUGH FRIDAY. WATER VAPOR AND IR IMAGERY SHOWING UPPER LEVEL ELONGATED OVER NORTHEASTERN NEVADA ATTM. A DRY SLOT HAS WORKED ITS WAY IN AND IS PUSHING THE BULK OF THE MOISTURE SOUTHWESTWARD. THIS IS ALSO SHOWN ON RADAR AS WELL. HAVE EXTENDED POPS FOR THE FIRST 6 HOURS WESTWARD TO ACCOUNT FOR THIS PUSH OF MOISTURE IN THAT DIRECTION. BOTH GFS AND THE NAM SLOWLY PROGRESS THE UPPER LOW EASTWARD THROUGH THE DAY. WITH THIS SLOW PROGRESSION... WRAP AROUND PRECIP WILL MOST LIKELY CONTINUE WELL INTO THE AFTERNOON AS SCATTERED SNOW SHOWERS. ALSO...CLOUD COVER WILL LIKELY DISSIPATE SLOWLY IN NORTHEASTERN NEVADA THROUGH THE AFTERNOON. WITH HIGHS EXPECTED TO BE ABOVE FREEZING...SOME MELTING IS EXPECTED AND WITH WINDS FORECAST TO DROP TO LESS THEN 7KTS TONIGHT...THERE IS THE POSSIBILITY OF SOME FOG FORMING ACROSS EASTERN NEVADA EARLY THURSDAY MORNING. ONLY MENTIONED PATCHY ATTM AS WINDS WILL BE A BIG FACTOR. IF THEY DO NOT DIE DOWN...THE FOG IS LESS LIKELY. ONCE THIS SYSTEM CLEARS OUT...A RIDGE WILL BUILD IN ON THURSDAY ALLOWING TEMPS TO BEGIN TO MODERATE AND INCH THEIR WAY BACK TOWARDS NORMAL. IPPI .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. LATEST MODEL RUNS APPEAR TO DOWNPLAY H5 RIDGING OVER WRN U.S. ON FRIDAY AND LIKELY PROGRESSING THE WRN CANADIAN LOW TOO FAR INLAND. HOWEVER...BELIEVE THAT THE MEAN CENTER OF THE VORTEX WILL REMAIN ACROSS WRN BRITISH COLUMBIA...IF NOT FARTHER WEST...OF DEVELOPING RIDGE AXIS NEAR 120W...NOT AT THE TOP OF THE RIDGE WHERE THE FLOW IS NORMALLY QUICK. BY SATURDAY MORNING... THIS WOULD RULE OUT THE FAST/DEEP 00Z GFS. THE 12Z ECMWF/00Z CANADIAN ARE CLOSEST TO THE PREFERRED SOLUTION. CONSEQUENTLY...H5 RIDGE OVER NEVADA BEGINS TO FLATTEN LATE SATURDAY AND UPPER FLOW BECOMES MORE ZONAL. ECMWF SWEEPS SHORT WAVE/SFC FRONT THROUGH THE PACIFIC NW WITH PRECIP BRUSHING NRN NV FROM SUN AFTERNOON THRU MON AFTERNOON. HOWEVER...QPF TOTALS ARE LESS THAN 0.10 INCHES ACROSS HUMBOLDT AND ELKO COUNTIES SO NOT EXPECTING ANYTHING OTHER THAN VERY ISOLATED SHOWERS IN THOSE AREAS WITH LITTLE TO NO ACCUMULATION...LEFT POPS BELOW SLT CHC CATEGORY ATTM. THE REST OF THE CWFA SHOULD REMAIN DRY DURING THAT SAME SUN-MON TIMEFRAME. ZONAL FLOW WILL CONTINUE ACROSS THE REGION THRU TUES KEEPING NORTHERN AND CENTRAL NEVADA DRY...WITH MORNING LOW TEMPS ABOUT 5 DEGREES F ABOVE NORMAL AND AFTERNOON HIGHS 5 TO 10 DEGREES F ABOVE NORMAL. MADE ONLY MINOR TWEAKS TO TEMPS AND POPS. AWG && .AVIATION...ISOLATED TO SCATTERED SNOW/RAIN SHOWERS ARE PERSISTING ACROSS PORTIONS OF EASTERN NEVADA AND NORTHERN UTAH THIS MORNING. GREATEST CONCERN FOR CONTINUED SNOW SHOWERS ON WEDNESDAY WILL BE IN KSLC AREA...EASTERN WHITE PINE AND EASTERN ELKO COUNTIES...WHERE INTERMITTENT IFR CONDITIONS ARE EXPECTED IN TWEB 383 SLC-EKO...AND THE ELY-EKO PORTION OF TWEB ROUTE 406. WIND DIRECTION ACROSS THE REGION WILL BE GENERALLY OUT OF THE WEST-NORTHWEST. HIGHEST WIND SPEEDS WILL BE IN THE VICINITY OF TPH AND ENV WITH GUSTS AS HIGH AS 35 KNOTS...AND GENERALLY 15-25 KNOTS MOST OTHER AREAS. AWG && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Mar 28, 3:57 AM PDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 357 AM PDT WED MAR 28 2007 NVZ013-030>037-282300- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 357 AM PDT WED MAR 28 2007 .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS WILL CONTINUE ACROSS THE GREAT BASIN THROUGH THIS AFTERNOON. ACCUMULATIONS WILL GENERALLY BE 1 TO 3 INCHES IN THE VALLEYS AND 3 TO 5 INCHES IN THE MOUNTAINS. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE. GUSTY WINDS ARE ALSO POSSIBLE...MAINLY IN NORTHERN AND EXTREME EASTERN ELKO COUNTY. WIND GUSTS WILL BE UP TO 40 MPH. THE SOUTHWESTERN PORTION OF NORTHERN NYE COUNTY MAY ALSO SEE GUSTS REACH TO NEAR 35 MPH THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. IPPI
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.